New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

adj
New Member


Date Joined May 2006
Total Posts : 2
   Posted 5/24/2006 11:24 AM (GMT -7)   
  confused sad Hello
 
My name is adj and I am a new member. I am 36 years old and have been suffering with really bad mood swings since I have been 6. I have had severel suicide attempts, the last which I tried walking in front of a bus and I ended up in the psych unit for a week. It has taken me 30 years to be somewhat looked at seriously by the medical profession, but the confusion is that I am being diagnosed between BP and BPD. I was diagonsed with post-partum depression after my second child in 1996 and was prescribed Prozac which helped me tremendously. I should of stayed on that, but I self-medicated myself and when I felt better I stopped. Then in college, in 1999, I began to have very high peaks with major mood swings and was seeing a campus counsellor and he prescribed Effexor 150XR  which I did not like, so I stop that, my mood swings got worse, then like then sun coming out the clouds I was okay for the next few years.
 
Fast forward to about 2003. Mood swings, excessive highs and lows, major bouts of depression, sought out help, the doc (my family doctor) first prescribed Celexa 10mg, then 20mg, Then Elavil, then Lithium, Trazadone, then Clonazepam, then Seraquel, then it all came crashing down..... and now I am taking 200mg Topamax and 25mg Seroquel at night. I still get the extreme highs but just not for days, and if I miss a dose of Seroquel I am up for at least two days  straight. I still get suicide thoughts. I still have bouts of anger, and I get strong urgest to stop taking my meds when I get my feelings of "highs". It is like I feel dizzy all the time.
 
Oh I could go on sorry. confused
Just need a little advice for starters

whitedog
Regular Member


Date Joined May 2006
Total Posts : 160
   Posted 5/24/2006 5:01 PM (GMT -7)   
Hi Adj:
 
Sorry to hear about your situation.
 
My first thought in reading your post is that your meds aren't working and you might consider finding a new doctor.  If the Prozac worked [I'm on it and love it], might see about giving it another try.  Same with anything else that worked.
 
I've realized I have to stay on my meds no matter how great I feel--otherwise, I'm going to end up hypomanic or in a depression.  I hate being hypomanic so staying on them is my choice.
 
Also, there should be a combination that works for you--just need a doctor that will work with you.  I'm on 100 mg. of Lamictal--great drug might add, along with 20 mg of Prozac. 
 
Best wishes.
Hayley


Saphari
Regular Member


Date Joined May 2005
Total Posts : 68
   Posted 5/24/2006 10:52 PM (GMT -7)   
Hi Adj,

Firstly, I would like to welcome you to the forum, people here are very caring and supportive.

Sorry to hear you are having such a hard time, I do understand, my moods have just been crazy lately. I seen my pdoc today and we are going to try another set of meds, wellbutrin is going to replace the effexor I have beem on for years. I tried taking lamictol and it didn't work for me so now I am trying trileptal. I am so tired of the mood swings and of all the meds, but I have tried going without the meds and the crashes are just too much.

I have tried self medicating, in hopes of getting he doeses right, I will adjust my own meds, but ti just mad things worse

I honestly think I got post-partum when my kids got older and didn't want mom around, I have a 13 yr old son and a 15 yr old daughter, neither of then want to be seen with me. I think that is what got to me the worst was when they thought I was number 1 and I think I am under their dirty clothes on their floor in their rooms lol. Anyone that have kids at the age where their faces light up when they see you comr home from work, cheerish those momens, they just drow to darn fast. Sorry for the rant there.

Adj, hopefully you and yor family doctor will figure out a good combination that works for you, the same as I hope will happen for me. You are not alone dear, please keep us posted and I will do the same.

Saphari
I have a bulging disc, pinched nerve, ddd, bipolar/depression, anxiety and acid reflux.

The meds I take are oxycontin, oxycodone, effexor, clonazepam, pariet.


lazy
Regular Member


Date Joined May 2006
Total Posts : 241
   Posted 5/25/2006 2:12 PM (GMT -7)   
Hi Adj:  I am new also: today is my first day here.  Sounds like you have been through a horrible time (no real words to express what you have been through).  No one can know unless they have been there like we all have been and are still going through.  I tried suicide about a year and a half ago and it just devestated my family so much.  Then I felt so guilty.  Sometimes the only thing that keeps me going is my 3 year old grandson.  I am off work now because I can't function at work but I'm not much better at home.  Please hang in and keep talking with us.  Thats what I plan to do.  This is the only place where people understand where I am. They undersstand where you are too.

adj
New Member


Date Joined May 2006
Total Posts : 2
   Posted 6/22/2006 5:51 PM (GMT -7)   
Thank you for the good supportive advice, the doctor has increased my Topamax to 100mg twice a day and 25mg at night and I still have been having the occasional mood swing but I am not quite sure about the doc. I asked him again about my diagnosis and he said that I am BP-BPD...with psychotic tendencies.........that was a first.....see he is free of charge for me at the present time since he was referred to me by my GP, but if I change I will have to pay and I cannot afford one..so right now the meds seem to be working but they are costing me a fortune $106 per month CAD (for the Topamax generic brand) but I am covered up to 80% and $30 per month CAD (for the Seraquel no generic) and I the Doc told me that he can increase me up to 600-900mg of Topamax daily.

I guess what my concerns are is there such a diagnosis of BP-BPD with psychotic tendencies? I function well, I have a family or is this the start of another break down again. Two months ago my neighbour tried to strangle me in front of my daugher and niece and nephew and an another neighbour, and or course the police have done nothing about it b/c the other neighbour "saw" nothing, since then it has been very difficult around here, she has been intimidating me..etc and my Doc, has not wanted to see me more frequently, in fact he acutally booked my appointment at a even later date. I am moving Canada Day weekend and he booked two weeks after that. I just would have thought in circumstances like this, knowing that I have had suicidal tendencies and "psychotic" episodes he would have kept a close watch.

ANY THOUGHTS OR ADVICE
HELP

Ellie 1
Veteran Member


Date Joined Apr 2005
Total Posts : 1291
   Posted 6/22/2006 7:45 PM (GMT -7)   
Hi adj
It is not uncommon to have psychotic episodes with Bipolar Disorder. I have never taken topamax so I can't really say anything about the med. I can have serious episodes of hypomania, or depression, that last for months and then be fine for years.
I know what it's like to be locked into a specific dr. although I got lucky with mine. Sure hope you get in soon. Is there a waiting list for cancellations? If nothing else, perhaps you can call back and let him know the seriousness of the situation, and maybe get in sooner.
You'll be in my thoughts
Take Care
Ellie
Good judgement comes from experience and alot of that comes from bad judgement.
 
Unknown
 
 
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 7:19 AM (GMT -7)
There are a total of 2,733,450 posts in 301,122 threads.
View Active Threads


Who's Online
This forum has 151259 registered members. Please welcome our newest member, dolly23.
283 Guest(s), 6 Registered Member(s) are currently online.  Details
tickbite666, dolly23, w0hll, rockyfords, straydog, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer